MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-SHUNT ASSEMBLY, CONTOURED REGULAR, HIGH; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-SHUNT ASSEMBLY, CONTOURED REGULAR, HIGH; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 9046 B-H
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported there was a small hole in the reservoir.
 
Additional Manufacturer Narrative
The returned valve did not meet the requirements for leak testing due to a large tear observed in the top of the distal occluder.It is unknown how or when this damage occurred.Therefore, the patency, siphon, reflux, pressure-flow and preimplantation testing were precluded due to this damage.The instructions for use that accompany the device caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ proteinaceous debris was observed within the interior and exterior of the valve.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that when the doctor primed the valve intra-operatively, a leak was noticed from a hole in the dome.The device had patient contact and was replaced.The patient was recovering following the procedure and there was no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-SHUNT ASSEMBLY, CONTOURED REGULAR, HIGH
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7719180
Report Number2021898-2018-00367
Device Sequence Number13891738
Product Code JXG
UDI-Device Identifier00673978249919
UDI-Public00673978249919
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number9046 B-H
Device Catalogue Number9046 B-H
Device Lot NumberD67297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer07/30/2018
08/08/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/21/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight17